A new class of variational problems arising in the modeling of elastic multi-structures

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

6 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)547-560
Journal / PublicationNumerische Mathematik
Volume57
Issue number1
Publication statusPublished - Dec 1990
Externally publishedYes

Abstract

It is shown how elastic multi-structures that comprise substructures of possibly different "dimensions" (three-dimensional structures, plates, rods) are modeled by coupled, pluri-dimensional, variational problems of a new type. Following recent work by the author, H. LeDret, and R. Nzengwa, we describe here in detail one such problem, which is simultaneously posed over a threedimensional open set with a slit and a two-dimensional open set. The numerical analysis of such problems is also discussed and finally, some numerical results are presented. © 1990 Springer-Verlag.

Research Area(s)

  • Subject Classifications: AMS(MOS): 65N30, CR: G1.8